MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via radial artery.After advancing a 5f non-boston scientific imaging catheter, a complete occluded lesion was noted in the ostial left anterior descending artery (lad).A 3.0mm x 12mm quantum maverick balloon catheter was selected for use.However, during first inflation at 13 atmospheres for 20 seconds, the balloon ruptured.The device was removed within the catheter and the procedure was completed with another of the same device.No patient complications were reported and the patient's status is stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 65cm distal of the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There were no issues detected.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm the reported balloon ruptured.
 
Event or Problem Description
Reportable based on the additional information received on 01dec2020.It was reported that balloon rupture occurred.Vascular access was obtained via radial artery.The target lesion was located in the left anterior descending artery (lad).A complete occulusion in ostial of lda.A 3.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during first inflation at 13 atmosphere for 20 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status is stable.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10998930
Report Number2134265-2020-17534
Device Sequence Number16341547
Product Code LOX
UDI-Device Identifier08714729392675
UDI-Public08714729392675
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024488784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight65